Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Orbital parameters for induced and restricted representations


Author: Ronald L. Lipsman
Journal: Trans. Amer. Math. Soc. 313 (1989), 433-473
MSC: Primary 22E27
MathSciNet review: 930083
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: General formulas for the spectral decomposition of both induced and restricted representations are laid out for the case of connected Lie groups $ H \subset G$. The formulas--which detail the actual spectrum, the multiplicits, and the spectral measure--are in terms of the usual parameters in the so-called orbit method. A proof of these formulas is given in the nilpotent situation. The proof is much simpler than a previously obtained proof using nilpotent algebraic geometry. It is also capable of generalization to nonnilpotent groups. With that in mind, many new examples are presented for semisimple and symmetric homogeneous spaces. Also, a start is made in the case of exponential solvable homogeneous spaces with the treatment of both normal and conormal subgroups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27

Retrieve articles in all journals with MSC: 22E27


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0930083-1
PII: S 0002-9947(1989)0930083-1
Article copyright: © Copyright 1989 American Mathematical Society